MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS SMARTSITE COMBINATION EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS SMARTSITE COMBINATION EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 20511E
Medical Device Problem Codes Leak/Splash (1354); Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd alaris smartsite combination extension set was damaged.The following information was received by the initial reporter with the verbatim: we received a bad lot of iv combination extension sets 20511e.The injection port is facing the wrong way.It¿s not every iv line in the lot but we have found several of them so far.The lot# is 23089344.
 
Event or Problem Description
No additional information was provided.
 
Additional Manufacturer Narrative
The customer reported the injection port is facing the wrong way, and returned 1 sample of mat# 20511e and lot# 23089344.The set was visually examined for defects and abnormalities, and the defect of injection port facing the wrong way was verified.The male luer and female luer were switched orientations on the set.The failure of misassembly was verified by the manufacturing site, and the root cause was traced to assembly error.The personnel did not follow assembly instructions, and possibly misused orientation fixtures fx-1082/1083.A quality alert was issued to personnel regarding this failure on (b)(6) 2023.Device history record review for model 20511e lot number 23089344 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 24aug2023.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD ALARIS SMARTSITE COMBINATION EXTENSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18089359
Report Number9616066-2023-02171
Device Sequence Number12451160
Product Code FPA
UDI-Device Identifier50885403234932
UDI-Public(01)50885403234932
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K931173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/24/2026
Device Catalogue Number20511E
Device Lot Number23089344
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2023
Supplement Date Received by Manufacturer01/03/2024
Initial Report FDA Received Date11/07/2023
Supplement Report FDA Received Date01/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown